MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis monofocal intraocular lens (model z9002 23.5 diopter) was inserted, removed and replaced in same surgical procedure because haptic did not unfold.Reportedly incision enlargement was performed during the procedure.Another lens with same model and same diopter was used as replacement for the patient.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 1/24/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.Traces of viscoelastics are observed on the lens indicating it was prepared for insertion.The haptics are unfolded; there is no damage observed on the haptics.The reported issue was not verified.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.The search revealed no additional investigation request for this production order number has been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8265920
Report Number2648035-2019-00110
Device Sequence Number16664590
Product Code HQL
UDI-Device Identifier05050474530768
UDI-Public(01)05050474530768(17)220623
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/13/2019
10/25/2020
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/26/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005